Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Orbits of rank one and parallel mean curvature

Author: Carlos Olmos
Journal: Trans. Amer. Math. Soc. 347 (1995), 2927-2939
MSC: Primary 53C30; Secondary 53C42
MathSciNet review: 1308018
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {M^n}(n \geqslant 2)$ be a (extrinsic) homogeneous irreducible full submanifold of Euclidean space with $ rank(M) = k \geqslant 1$ (i.e., it admits $ k \geqslant 1$ locally defined, linearly independent parallel normal vector fields). We prove that $ M$ must be contained in a sphere. This result toghether with previous work of the author about homogeneous submanifolds of higher rank imply, in particular, the following theorem: A homogeneous irreducible submanifold of Euclidean space with parallel mean curvature vector is either minimal, or minimal in a sphere, or an orbit of the isotropy representation of a simple symmetric space.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 53C30, 53C42

Retrieve articles in all journals with MSC: 53C30, 53C42

Additional Information

Article copyright: © Copyright 1995 American Mathematical Society